MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VERSABOND 40 GRAM F2; BONE CEMENT

SMITH & NEPHEW, INC. VERSABOND 40 GRAM F2; BONE CEMENT
Model Number 71271340
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 08/28/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that two minutes after the use of bone cement, the patient developed arrhythmias, frequent ventricular diurnal, and diurnal rhythm.
 
Additional Manufacturer Narrative
It was reported that two minutes after the use of bone cement, the patient developed arrhythmias, frequent ventricular diurnal, and diurnal rhythm.The affected versabond cement, used in treatment, was not returned for evaluation as it was used in the patient.A review of the manufacturing records by the manufacturer for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the adverse event could not be corroborated.A clinical analysis noted that per the operative report, the femoral cavity was cleaned by irrigation.However, the instructions for use recommends the site should be cleansed and aspirated prior to use of the bone cement.It is unknown if the ifu for mixing, pressurizing and careful monitoring of the patient¿s blood pressure during the application was followed as it further warns that cardiac arrhythmia can occur between 10 and 165 seconds after its application.Additionally, it was not specified if this patient was transfused simultaneously during the application of the versabond and/or whether patient¿s cormobidities cannot be ruled out as a contributing factor (possible cause) to this reported event.The surgeon stated: ¿after the emergency decompression of bone marrow cavity, the cardiac rhythm changed to sinus rhythm after 5 minutes and no adverse prognosis was found.¿ review of the risk management files identified the reported failure as potential adverse events.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
VERSABOND 40 GRAM F2
Common Device Name
BONE CEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9151634
Report Number1020279-2019-03548
Device Sequence Number14105143
Product Code LOD
UDI-Device Identifier03596010494726
UDI-Public03596010494726
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033509
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/19/2021
Device Model Number71271340
Device Catalogue Number71271340
Device Lot Number18BC01710
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR